MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was used in a patient for an unknown procedure.The operator stated the coaxial needle was "so tight" and reportedly could not separate the inner stylet with their hands.A needle holder was utilized to separate them.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
Additional information received on 01may2020 indicates the failure occurred during a liver biopsy procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation: it was reported that for a quick-core coaxial biopsy needle set when trying to remove the coaxial needle it was completely stuck and the user had to pull the entire device out and use a needle holder to untwist the inner stylet during a liver biopsy.This incident was reported by (b)(6) hospital, in australia.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: instructions for use ¿if using the coaxial needle, insert the coaxial needle to the border of the lesion.To remove tissue specimen, pull back on the plunger until a firm click is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose specimen within the notch, and remove tissue.¿ the device history record (dhr) for the lot showed potentially relevant non-conformances, 6 devices had a burr on the needle and were reworked as a result.A database search revealed no additional complaints for the complaint lot from the field.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, no returned product, and the results of the investigation, the potential cause of failure cannot be confirmed/determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10006113
Report Number1820334-2020-00878
Device Sequence Number3448516
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)240514(10)9737590
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9737590
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/01/2020
07/07/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/08/2020
07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight90